Alert archive / Illinois / Flash Flood Warnings in 2009
Flash Flood Warning 9, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Jun 1, 2009, 6:54 PM CDT for Hancock County, McDonough County, Illinois; Clark County, Scotland County, Missouri. It was in force for 8 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2009, 6:54 PM CDT (23:54 UTC)
- Expired
- Jun 2, 2009, 2:28 AM CDT
- In force
- 8 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hancock County, IL, McDonough County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 155 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 7:45 PM CDT | FLASH FLOOD | 2 E Bentley, IL | BENTLEY BLACK TOP REPORTED FLOODED AND IMPASSABLE EAST OF BENTLEY. |
| Jun 1, 7:45 PM CDT | FLASH FLOOD | 5 N Hamilton, IL | BRIDGE UNDER WATER 5 MILES MORTH OF HIGHWAY 136 ON CONABLE ROAD. |
| Jun 1, 8:00 PM CDT | HEAVY RAIN 1.49 | 3 Ese Keokuk, IL | TOTAL SINCE 6 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 51 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 779 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1409 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 347 m²/s²
- 0-3 km storm-relative helicity
- 422 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDVN 012354
FFWDVN
ILC067-109-MOC045-199-020845-
/O.NEW.KDVN.FF.W.0009.090601T2354Z-090602T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
654 PM CDT MON JUN 1 2009
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLARK COUNTY IN NORTHEAST MISSOURI...
THIS INCLUDES THE CITY OF KAHOKA...
SCOTLAND COUNTY IN NORTHEAST MISSOURI...
THIS INCLUDES THE CITY OF MEMPHIS...
HANCOCK COUNTY IN WEST CENTRAL ILLINOIS...
THIS INCLUDES THE CITY OF CARTHAGE...
MCDONOUGH COUNTY IN WEST CENTRAL ILLINOIS...
THIS INCLUDES THE CITY OF MACOMB...
* UNTIL 345 AM CDT TUESDAY
* AT 646 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A LINE OF THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SCIOTA...
PRAIRIE CITY...NIOTA...NAUVOO...LA HARPE...GOOD HOPE...DISCO...
DALLAS CITY...COLUSA...BUSHNELL...BLANDINSVILLE AND ADRIAN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AT 650 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
INDICATING THAT 1 TO 3 INCHES OF RAIN HAD ALREADY FALLEN OVER MUCH
OF THE WARNING AREA...AND THAT TRAINING HEAVY RAIN PRODUCING
THUNDERSTORMS MAY PRODUCE ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3
INCHES THROUGH AT LEAST 11 PM CDT IN THESE SAME AREAS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.
FLASH FLOODING IS LIKELY ON TOBIN...WYACONDA AND BEAR CREEKS.
FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.
&&
LAT...LON 4020 9145 4020 9150 4025 9150 4026 9195
4031 9196 4030 9235 4060 9236 4061 9174
4037 9145 4040 9137 4050 9137 4057 9141
4063 9131 4063 9045 4028 9046 4028 9091
4020 9092
$$
122 follow-up statements
000
WGUS73 KDVN 020217 CCA
FFSDVN
FLASH FLOOD STATEMENT...CORRECTED MND TIMESTAMP
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
912 PM CDT MON JUN 1 2009
ILC067-109-MOC045-199-020845-
/O.COR.KDVN.FF.W.0009.000000T0000Z-090602T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCDONOUGH IL-HANCOCK IL-CLARK MO-SCOTLAND MO-
912 PM CDT MON JUN 1 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM CDT TUESDAY
FOR SCOTLAND...CLARK...HANCOCK AND MCDONOUGH COUNTIES...
AT 9 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE AREA OF THUNDERSTORMS EXTENDING ALONG A LINE ALONG THE ENTIRE
LENGTH OF THE IOWA AND MISSOURI BORDER INTO SOUTHEAST IOWA AND WEST
CENTRAL ILLINOIS. RADAR ESTIMATES SHOWED RAINFALL AMOUNTS RANGING
FROM 1 TO 4 INCHES HAD FALLEN ACROSS SOUTHERN PORTIONS OF
SCOTLAND...CLARK...HANCOCK AND MCDONOUGH COUNTIES BETWEEN 5 AND 8
PM.
AROUND 8 PM CDT...LAW ENFORCEMENT OFFICIALS REPORTED FLOODED
ROADWAYS PORTIONS OF CENTRAL AND SOUTHERN HAMILTON COUNTY WHERE THE
HEAVIEST RAIN HAS FALLEN.
THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE TO TRACK EAST ALONG THIS
LINE ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS BETWEEN 9
PM AND MIDNIGHT...RESULTING IN ADDITIONAL FLASH FLOODING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MEMPHIS...GRANGER...BIBLE GROVE...RUTLEDGE...WYACONDA...FAIRMONT...
KAHOKA...WAYLAND...HAMILTON...CARTHAGE...NAUVOO...LA HARPE...
MACOMB...COLCHESTER...INDUSTRY AND BUSHNELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.
FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 10 PM CDT
MONDAY EVENING FOR PORTIONS OF NORTHWEST AND WEST CENTRAL
ILLINOIS...AND UNTIL 11 PM CDT FOR SOUTHEASTERN IOWA AND NORTHEAST
MISSOURI.
&&
LAT...LON 4020 9145 4020 9150 4025 9150 4026 9195
4031 9196 4030 9235 4060 9236 4061 9174
4037 9145 4040 9137 4050 9137 4057 9141
4063 9131 4063 9045 4028 9046 4028 9091
4020 9092
$$
SHEETS000
WGUS73 KDVN 020728
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
228 AM CDT TUE JUN 2 2009
ILC067-109-MOC045-199-020737-
/O.CAN.KDVN.FF.W.0009.000000T0000Z-090602T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCDONOUGH IL-HANCOCK IL-CLARK MO-SCOTLAND MO-
228 AM CDT TUE JUN 2 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SCOTLAND...CLARK...
HANCOCK AND MCDONOUGH COUNTIES...
THE FLASH FLOODING THAT HAS REPORTED EARLIER MONDAY EVENING HAS
SUBSIDED. NO RECENT HEAVY RAINFALL HAS OCCURED IN THE WARNING
AREA...THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
LAT...LON 4020 9145 4020 9150 4025 9150 4026 9195
4031 9196 4030 9235 4060 9236 4061 9174
4037 9145 4040 9137 4050 9137 4057 9141
4063 9131 4063 9045 4028 9046 4028 9091
4020 9092
$$
ERVINWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 3:05 PM CDT, 3 hours 49 minutes earlier.
Area forecast discussion, Jun 1, 3:05 PM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 305 PM CDT MON JUN 1 2009 .SYNOPSIS... THE LATEST SFC ANALYSIS WAS INDICATING QUASI-STATIONARY BOUNDARY UNDULATING FROM MAIN WAVE OVER NORTH CENTRAL KS...NORTHEASTWARD ALMOST BISECTING THE DVN CWA FROM SW-TO-NE...AND THEN UP ACRS LOWER MI AND THE GEORGIAN BAY. MID TO UPPER 60 SFC DPTS HAVE POOLED ALONG THIS FEATURE ACRS NW IL AND INTO EXTREME EAST CENTRAL IA. BEST PRESSURE FALLS CURRENTLY ACRS NORTHERN INDIANA AND ACRS NORTHERN MO...WITH MAX CURRENTLY IN NORTHEAST KS ATTM. W/V IMAGERY AND EVEN VIS LOOP INDICATING LEAD MCV TYPE CIRCULATION IN THE NORTHEASTERN CWA...WITH A LARGER VORT NOW PUSHING OUT OF CENTRAL IA INTO EASTERN AND NORTHEASTERN IA. && .NEAR TERM...TONIGHT... LAPSE INDICATED LI/S ARE OVERDOING IT SOME WITH 3-4K J/KG CAPES OVER THE SOUTHERN THIRD OF THE CWA...BUT MID 80S OVER MID 60 DPTS SHOULD TRANSLATE AT LEAST INTO 2K+ CAPE VALUES IN THOSE AREAS. WITH SOME SHEAR VALUES EXTENDING OFF THE NW IL CIRCULATION INTO THIS INSTABILITY PLUME...SVR THUNDERSTORM WATCH ALREADY HAS BEEN ISSUED FRO ROUGHLY THE SOUTHEAST HALF OF THE FCST AREA. BUT NOWCAST TOOLS AND TRENDS SUGGEST THE BETTER THREAT FOR CONVECTION TO TAKE OFF JUST EAST AND SOUTHEAST OF THE CWA THROUGH EARLY AFTERNOON. A MORE ORGANIZED CONVECTION SPAWNING GROUND/THAT MAY EVENTUALLY IMPACT THE LOCAL AREA/ SEEMS TO BE TAKING SHAPE JUST NORTH OF SFC BOUNDARY ACRS NORTHEAST KS...SOUTHEAST NEB...SW IA INTO NW MO. COULD SEE SVR CONVECTION BREAKING OUT IN THESE AREAS SOON IN ALMOST A SUPERCELLULAR MODE...AND THEN TRANSLATE INTO A LINEAR MCS AND A DAMAGING WIND THREAT AS IT PROPAGATES EASTWARD ACRS THE SOUTHERN THIRD TO HALF OF THE DVN CWA LATER TONIGHT FEEDING ON NORTHEASTWARD FOCUSING LLJ SURGE. LOW TO MID LEVEL THTA-E LAPSE RATES ALSO SUPPORT DAMAGING WIND POTENTIAL ACRS AT LEAST THE SOUTHERN THIRD OF THE DVN CWA THROUGH 06Z...WITH SFC MIX DOWN POTENTIAL THEN WANING AFTER 09Z TUE. BESIDES THESE SCENARIOS...ALSO CANT RULE OUT SCTRD CONVECTION BREAKING OUT ACRS SOUTH CENTRAL IA BY EARLY EVENING AND ALMOST ZIPPERING IT/S WAY INTO THE CENTRAL AND SOUTHERN CWA AS WELL...WITH THERMODYNAMICS AND SOME LOW TO MID LEVEL SHEAR VALUES SUPPORTING BOTH 1 INCH HAIL AND WIND GUSTS MIXED DOWN TO THE SFC OF UP TO 65 MPH. WILL KEEP ONGOING LIKELY TO CATEGORICAL POPS FOR MOST OF THE DVN CWA FOR VARYING ROUNDS OF THESE PROCESSES AND RESULTANT STORM COMPLEXES OVERNIGHT...WITH CURRENT INDICATIONS SUGGESTING THE FAR NORTH THE LEAST LIKELY TO EXPERIENCE SIGNIFICANT CONVECTION AND HEAVY RAINFALL. PROGGED PW/S OF AT LEAST 1.6 INCHES BY BOTH THE GFS AND NAM SUGGEST A HEAVY RAIN THREAT IN AREAS THAT RECEIVE REPEATED ACTIVITY AND EVEN A NEAR FLASH FLOOD TYPE POTENTIAL...BUT THINK THE BEST CHANCE OF HEAVY RAIN WILL BE IN THE SOUTH AND CENTRAL CWA IN VCNTY OF THE SFC TO 925 MB BOUNDARY/S...SOUTH OF THE AREA THAT GOT HIT BY HEAVY RAIN LAST NIGHT. PREVIOUS SHIFT ALREADY INTRODUCED HEAVY RAIN WORDING AND WILL JUST DISTRIBUTE IT A BIT FURTHER SOUTH WHILE STILL MAINTAINING MENTION ALONG THE I80 CORRIDOR. ..12.. .LONG TERM...TUESDAY THROUGH NEXT MONDAY... TUESDAY AND TUESDAY NIGHT...COLD FRONT WILL BE SAGGING SLOWLY SOUTHEAST ACROSS THE CWA. WILL CONTINUE WITH LIKELY POPS WITH LOCALLY HEAVY RAINFALL IN THE STRONGER STORMS AHEAD OF THE FRONT. SPC HAS SLIGHT RISK FOR SEVERE WEATHER ALONG AND SOUTH OF HIGHWAY 34 WHERE THE BETTER INSTABILITY WILL EXIST. DAMAGING WIND AND HAIL THE MAIN THREAT. WITH HIGH PRECIPITABLE WATERS HAVE KEPT MENTION OF HEAVY RAIN. AS DEEPER NW FLOW ARRIVES AND DECENT CANADIAN HIGH BUILDS INTO THE UPPER MIDWEST...FRONT WILL PUSH OFF TO THE SOUTHEAST OF THE REGION BY WEDNESDAY MORNING. WILL GRADUALLY END THE RAIN FROM NW TO SE ACROSS THE CWA TUESDAY NIGHT. WEDNESDAY THROUGH FRIDAY... COOL CANADIAN HIGH PRESSURE IN CONTROL WEDNESDAY AND THURSDAY WITH 850 MB TEMPS PROGGED AT ABOUT +6C. LOCAL TEMP SCHEME SUGGESTS MAX TEMPS ONLY IN THE 60S WEDNESDAY AND LOWER TO MID 70S THURSDAY. MINS IN THE 40S TO LOWER 50S. A BIT WARMER ON FRIDAY AS THE HIGH STARTS TO SHIFT OFF TO THE EAST. DEEP VORTEX SETS UP SHOP NEAR JAMES BAY WITH A COLD FRONT MOVING ACROSS ON FRIDAY. MOISTURE RATHER LIMITED SO WILL HAVE ONLY A SLIGHT CHANCE OF A THUNDERSTORM. SATURDAY THROUGH MONDAY.... 12Z ECMWF STALLS FRONTAL BOUNDARY ACROSS THE DVN CWA DURING THIS PERIOD. DEEP VORTEX NEAR JAMES BAY SENDING COOL AIR INTO THE UPPER MIDWEST WITH 0C 850 MB TEMP TOUCHING LAKE SUPERIOR. IN THE MEANTIME...TROUGH IN THE WEST WITH SOUTHWEST FLOW ALOFT ACROSS THE SOUTHERN PLAINS. 850 MB TEMP OF +32C IN THE TX PANHANDLE. THIS SETS UP A TREMENDOUS BAROCLINIC ZONE/THERMAL GRADIENT WITH STRONG FRONTAL BOUNDARY MEANDERING BACK AND FORTH ACROSS THE DVN CWA SATURDAY THROUGH MONDAY. THIS WILL MAKE FOR AN INTERESTING TEMP FORECAST DEPENDING ON WHERE BOUNDARY IS LOCATED. THIS SCENARIO SUGGESTS POTENTIAL FOR HEAVY RAIN WITH ANY MCS DEVELOPMENT. TOO EARLY FOR DETAILS FOR ANY SEVERE THREAT...BUT STRONG WESTERLIES OF 50+ KNOTS SUGGESTS POTENTIAL IS THERE. ..HAASE.. && .AVIATION... MAINLY VFR CIGS AND EMBEDDED PRECIP MAY DETERIORATE TO MVFR CIGS AND IFR VSBYS WITH INCREASING CONVECTIVE ACTIVITY AFTER 02Z. HIGH DPTS SUPPORT AT LEAST 3-5SM AVIATION LEVEL FOG IN BETWEEN THE RAIN... AND FOG MAY INCREASE TO IFR LEVELS IN VCNTY OF THE MAIN BOUNDARY AND LIGHT CONVERGENT SFC WINDS AFTER 06Z ESPECIALLY AT BRL AND MLI. SECOND ROUND OF HEAVY CONVECTION MAY GET INTO THE BRL VCNTY AFTER 09Z AS MAIN FRONT TRIES TO RETREAT BACK NORTHWARD INTO TUE MORNING. HEAVY CONVECTION WILL BE A FACTOR AND A BIG IMPACT TO AVIATION PROCEDURES WITH HIGHER CHC OF THIS AT BRL AND MLI...DIMINISHING TO LIGHTER ACTIVITY AT DBQ FURTHER NORTH OF THE BOUNDARY AFTER 06Z. ..12.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && 12/HAASE
Hazardous weather outlook, Jun 1, 5:07 AM CDT, 13 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 507 AM CDT MON JUN 1 2009 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-021015- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 507 AM CDT MON JUN 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER IS FORECASTING A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER THE ENTIRE OUTLOOK AREA TODAY AND TONIGHT. HEAVY RAIN IS LIKELY OVER MUCH OF THE AREA TONIGHT. A STALLED FRONTAL BOUNDARY IS EXPECTED TO REMAIN OVER THE CORNBELT THROUGH TUESDAY. THIS FRONT WILL SEPARATE VERY WARM MOIST AIR TO THE SOUTH FROM COOLER DRY AIR OVER THE GREAT LAKES. SEVERAL ROUNDS OF STRONG THUNDERSTORMS ARE LIKELY THROUGH TUESDAY. TODAY...SCATTERED SHOWERS AND THUNDERSTORMS WILL END THIS MORNING...WITH NO SEVERE WEATHER EXPECTED. THUNDERSTORMS WILL LIKELY REDEVELOP THIS AFTERNOON ALONG AND JUST NORTH OF THE STALLED FRONT. AT THIS TIME...LOCATIONS SOUTH OF INTERSTATE 80 ARE MOST AT RISK FOR AFTERNOON THUNDERSTORMS. IF TEMPERATURES WARM INTO THE LOWER 80S THIS AFTERNOON...A FEW OF THESE STORMS COULD BECOME SUPERCELLS WITH DAMAGING WINDS...LARGE HAIL...AND EVEN AN ISOLATED TORNADO POSSIBLE. THIS EVENING AND OVERNIGHT...A LARGER COMPLEX OF THUNDERSTORMS WILL MOVE THROUGH IOWA AND ILLINOIS...RESULTING IN HEAVY RAINFALL. HEAVY RAIN MOST LIKELY ALONG AND 50 MILES EITHER SIDE OF INTERSTATE 80. SEVERE STORMS WILL ALSO BE POSSIBLE...WITH DAMAGING WINDS THE MAIN THREAT AS THE STORMS MOVE EAST. AFTER MIDNIGHT...THE MAIN THREAT APPEARS TO BE HEAVY RAINFALL OVER SATURATED SOILS. ISOLATED AREAS OF FLASH FLOODING WILL BE POSSIBLE TONIGHT AS STORMS MOVE OVER THE SAME LOCATIONS. MINOR FLOODING WILL CONTINUE TODAY ALONG THE IOWA RIVER NEAR MARENGO. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY...THE STORM PREDICTION CENTER HAS FORECAST A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR ROUGHLY THE AREA ALONG AND SOUTH OF HIGHWAY 34. IN THIS AREA...THAT INCLUDES PORTIONS OF FAR SOUTHEAST IOWA...NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS...ISOLATED SUPERCELL THUNDERSTORMS WILL BE POSSIBLE IN THE AFTERNOON HOURS. THESE STORMS MAY BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. THE SEVERE WEATHER POTENTIAL IN THIS AREA WILL BE DEPENDENT ON THE LOCATION OF A WARM FRONT AND THE AMOUNT OF CLEARING THAT OCCURS TO DESTABILIZE THE ATMOSPHERE. HIGH MOISTURE LEVELS AND SEVERAL ROUNDS OF THUNDERSTORMS IMPACTING THE SAME AREAS MAY LEAD TO LOCALLY HEAVY RAINFALL AND FLASH FLOODING BEFORE A COLD FRONT MOVES THROUGH TUESDAY EVENING. THIS THREAT IS GREATEST ALONG AND NORTH OF INTERSTATE 80. THERE IS A CHANCE FOR STORMS NEXT WEEKEND...BUT IT IS TOO EARLY TO DETERMINE THE THREAT FOR HAZARDOUS WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. ERVIN/SHEETS
In the hours before
Local storm report, Jun 1, 5:26 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
526 PM CDT MON JUN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 1 W BASCO 40.33N 91.22W
06/01/2009 E1.00 INCH HANCOCK IL PUBLIC
&&Local storm report, Jun 1, 5:35 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
535 PM CDT MON JUN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM HAIL 3 S LITTLE YORK 40.97N 90.75W
06/01/2009 M0.88 INCH WARREN IL TRAINED SPOTTER
&&
12Local storm report, Jun 1, 5:49 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
549 PM CDT MON JUN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 2 N MONMOUTH 40.94N 90.64W
06/01/2009 E0.88 INCH WARREN IL PUBLIC
&&
BILLNLocal storm report, Jun 1, 6:08 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
608 PM CDT MON JUN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL ENE ADAIR 40.42N 90.50W
06/01/2009 E1.00 INCH MCDONOUGH IL TRAINED SPOTTER
0540 PM TSTM WND GST ENE ADAIR 40.42N 90.50W
06/01/2009 E60 MPH MCDONOUGH IL TRAINED SPOTTER
&&Local storm report, Jun 1, 6:10 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
610 PM CDT MON JUN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM TSTM WND DMG MONMOUTH 40.91N 90.64W
06/01/2009 WARREN IL TRAINED SPOTTER
TREES DOWN...ONE ON CAR. ESTIMATED WINDS OF 50 TO 60 MPH
AND .5 INCH HAIL.
&&
BILLNLocal storm report, Jun 1, 6:20 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
620 PM CDT MON JUN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND GST NNE RUTLEDGE 40.31N 92.09W
06/01/2009 E60.00 MPH SCOTLAND MO TRAINED SPOTTER
50-60 MPH WINDS ESTIMATED.
0600 PM HAIL NNE RUTLEDGE 40.31N 92.09W
06/01/2009 E0.25 INCH SCOTLAND MO TRAINED SPOTTER
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:12 AM CDT | Special Weather Statement | DVN | Rock Island | 78 min |
| Jun 1, 4:30 PM CDT | Severe Thunderstorm Warning | DVN | Henderson, Mercer, Warren | 60 min |
| Jun 1, 4:54 PM CDT | Severe Thunderstorm Warning | DVN | Hancock | 66 min |
| Jun 1, 5:23 PM CDT | Severe Thunderstorm Warning | DVN | Henderson, Warren | 52 min |
| Jun 1, 5:44 PM CDT | Severe Thunderstorm Warning | DVN | McDonough | 76 min |
| Jun 1, 5:37 PM CDT | Severe Thunderstorm Warning | DVN | Clark, Scotland | 53 min |
Nearby
Flash Flood Warnings in Illinois, 2009Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.